Alert archive / Kentucky / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Jackson, KY

March 25, 200824 counties in Kentucky

NWS Jackson, KY issued this red flag warning at Mar 25, 2008, 5:15 AM EDT for 24 counties in Kentucky. It took effect at Mar 25, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 5:15 AM EDT (09:15 UTC)
In effect from
Mar 25, 2008, 12:00 PM EDT
Expired
Mar 25, 2008, 8:00 PM EDT
In force
8 hr
Issued by
NWS Jackson, KY
All 24 counties

Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Johnson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KJKL 250915
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
515 AM EDT TUE MAR 25 2008

...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST
KENTUCKY TODAY...

.HIGH PRESSURE WILL START TO PULL OUT OF EAST KENTUCKY TODAY JUST AS
A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT APPROACHES FROM
THE NORTHWEST. AS A RESULT...WINDS WILL BE ON THE INCREASE TODAY
LIKELY REACHING CRITICAL VALUES OVER THE WESTERN AND NORTHWESTERN
PORTIONS OF THE AREA BY MID AFTERNOON. ALONG WITH THIS...ANY SUNSHINE
WOULD PROMOTE THE DOWNWARD TRANSFER OF WINDS FROM ALOFT THAT WOULD
FURTHER ADD TO THE WINDS AND RESULT IN INCREASED GUSTINESS. IN
ADDITION...LOW LEVEL MOISTURE WILL BE SLOW TO RETURN AHEAD OF THE
COLD FRONT LIKELY LEADING TO HUMIDITY LEVELS FALLING TO BELOW
CRITICAL VALUES DURING THE AFTERNOON. FINALLY...FUELS WILL CONTINUE
TO DRY OUT DURING THE DAY. ACCORDINGLY...A RED FLAG WARNING HAS
BEEN ISSUED FOR THE WESTERN TWO THIRDS OF THE FIRE WEATHER FORECAST
AREA.

KYZ087-088-110-113-115-117>120-251015-
/O.CAN.KJKL.FW.A.0002.080325T1800Z-080326T0000Z/
BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
515 AM EDT TUE MAR 25 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FIRE
WEATHER WATCH FOR FAR EAST KENTUCKY.

WHILE CONDITIONS WILL BE EQUALLY DRY ACROSS FAR EAST KENTUCKY TODAY
THE WINDS THERE ARE NOT EXPECTED TO REACH CRITICAL VALUES UNLIKE
LOCATIONS TO THE WEST AND NORTHWEST. AS A RESULT...THE FIRE WEATHER
WATCH HAS BEEN CANCELLED FOR THESE AREAS. HOWEVER...BE SURE TO
CONTINUE MONITORING THIS SITUATION FOR ANY POTENTIAL UPDATES.

$$

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-251715-
/O.UPG.KJKL.FW.A.0002.080325T1800Z-080326T0000Z/
/O.NEW.KJKL.FW.W.0002.080325T1600Z-080325T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
515 AM EDT TUE MAR 25 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING
...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

LOW RELATIVE HUMIDITIES ARE EXPECTED THROUGH ALL OF EAST KENTUCKY FOR
A TIME THIS AFTERNOON. LOCATIONS GENERALLY WEST OF A LINE FROM
PAINTSVILLE TO WILLIAMSBURG ARE EXPECTED TO EXPERIENCE THE HIGHEST
WINDS TODAY WITH SEVERAL HOURS OF SUSTAINED SOUTHWEST WINDS REACHING
THE CRITICAL THRESHOLD AROUND MID AFTERNOON. IN ADDITION...FUELS ARE
EXPECTED TO CONTINUE TO DRY OUT AND MAY REACH CRITICAL LEVELS TODAY.
ACCORDINGLY...THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG
WARNING FROM NOON THROUGH 6 PM EDT FOR THE WESTERN TWO THIRDS OF THE
FORECAST AREA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE
POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

$$

JP/GREIF
3 follow-up statements
000 
WWUS83 KJKL 251705
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
105 PM EDT TUE MAR 25 2008

...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST
KENTUCKY THIS AFTERNOON...

.HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEASTERN UNITED STATES THIS
AFTERNOON...AS A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT
APPROACHES FROM THE NORTHWEST. AS A RESULT...WINDS WILL INCREASE
TO CRITICAL LEVELS THIS AFTERNOON. ALONG WITH THIS...SUNSHINE WILL
PROMOTE THE DOWNWARD TRANSFER OF WINDS FROM ALOFT THAT WOULD FURTHER
ADD TO THE WINDS AND RESULT IN INCREASED GUSTINESS. IN ADDITION...LOW
LEVEL MOISTURE WILL BE SLOW TO RETURN AHEAD OF THE COLD FRONT LIKELY
LEADING TO DRYING FUELS AND RELATIVE HUMIDITY FALLING TO BELOW
CRITICAL VALUES DURING THE REST OF AFTERNOON.

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-252200-
/O.CON.KJKL.FW.W.0002.000000T0000Z-080325T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
105 PM EDT TUE MAR 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

LOW RELATIVE HUMIDITIES ARE EXPECTED THIS AFTERNOON. LOCATIONS
GENERALLY WEST OF A LINE FROM PAINTSVILLE TO WILLIAMSBURG ARE
EXPECTED TO EXPERIENCE THE HIGHEST WINDS TODAY WITH SEVERAL HOURS OF
SUSTAINED SOUTHWEST WINDS REACHING THE CRITICAL THRESHOLD AROUND MID
AFTERNOON. IN ADDITION...FUELS ARE EXPECTED TO CONTINUE TO DRY OUT
AND WILL REACH CRITICAL LEVELS THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE
POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

$$

JP/GREIF/GEOGERIAN
000 
WWUS83 KJKL 252012
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT TUE MAR 25 2008

...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST
KENTUCKY THIS AFTERNOON...

.HIGH PRESSURE ACROSS THE SOUTHEASTERN UNITED STATES THIS AFTERNOON...
COMBINED WITH A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT
APPROACHING FROM THE NORTHWEST...IS RESULTING IN 20 FOOT WINDS NEAR
CRITICAL LEVELS THIS AFTERNOON. ADDITIONAL SUNSHINE WILL PROMOTE THE
DOWNWARD TRANSFER OF STRONG WINDS ALOFT. THIS WILL LEAD TO
CONTINUED GUSTINESS THROUGH EARLY EVENING. IMPROVEMENT IN THESE
CONDITIONS IS EXPECTED EARLY THIS EVENING. 

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-252200-
/O.CON.KJKL.FW.W.0002.000000T0000Z-080325T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
412 PM EDT TUE MAR 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

LOW RELATIVE HUMIDITIES REMAIN IN PLACE...BUT WILL BEGIN TO RECOVER
ABOVE 25 PERCENT EARLY THIS EVENING. IN ADDITION...SOUTHWEST 20 FOOT 
WINDS WILL SLACKEN BELOW 15 MPH WITH THE LOSS OF DAYTIME HEATING. IN
ADDITION...FUEL MOISTURE WILL ALSO RECOVER ABOVE CRITICAL LEVELS THIS
EVENING. IMPROVEMENT IN CONDITIONS IS EXPECTED BY 6 PM EDT. THEREFORE...
THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

$$

JP
000 
WWUS83 KJKL 252143
RFWJKL

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT TUE MAR 25 2008

...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST
KENTUCKY INTO EARLY THIS EVENING...

.HIGH PRESSURE ACROSS THE SOUTHEASTERN UNITED STATES THIS
EVENING...COMBINED WITH A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD 
FRONT APPROACHING FROM THE NORTHWEST...IS RESULTING IN 20 FOOT
WINDS NEAR CRITICAL LEVELS. ADDITIONAL SUNSHINE WILL PROMOTE THE
DOWNWARD TRANSFER OF STRONG WINDS ALOFT. THIS WILL LEAD TO CONTINUED
GUSTINESS THROUGH EARLY EVENING. IMPROVEMENT IN THESE CONDITIONS IS
EXPECTED AROUND SUNSET.

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-260000-
/O.EXT.KJKL.FW.W.0002.000000T0000Z-080326T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
543 PM EDT TUE MAR 25 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

$$

SCHOETTMER/DUSTY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:10 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 25, 3:10 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
310 AM EDT TUE MAR 25 2008

.SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED

06Z SFC ANALYSIS SHOWS HIGH PRESSURE OVER EASTERN KENTUCKY...BUT THIS
IS BEING SQUEEZED OUT OF THE PICTURE BY A FAIRLY DEEP LOW PRESSURE
SYSTEM APPROACHING FROM THE PLAINS AND UPPER MIDWEST. ON SATELLITE...
ASIDE FROM A SMATTERING OF STRATO CU OVER THE FAR EAST...LEFTOVER
FROM THE SNOW SHOWERS OF MONDAY...SKIES ARE CURRENTLY CLEAR ACROSS
EAST KENTUCKY. HOWEVER...HIGH CLOUDS OF VARYING THICKNESS AHEAD OF
THAT SYSTEM QUICKLY APPROACHING FROM THE NORTHWEST WILL OVERSPREAD
THE AREA BY DAWN. IN THE MEANTIME...THE MAINLY CLEAR SKIES AND LIGHT
WINDS HAD ALLOWED ALREADY CHILLY TEMPERATURES TO DROP INTO THE
MIDDLE AND UPPER 20S BY 2 AM EDT WITH JUST A HINT OF A RIDGE TO
VALLEY TEMPERATURE DIFFERENCE...3-5 DEGREES. DEWPOINTS ARE SEVERAL
DEGREES LOWER IN MOST LOCATIONS.

THE MODELS ARE IN DECENT AGREEMENT ALOFT WITH THE MAIN FEATURES
AFFECTING THE LONGWAVE PATTERN THROUGH THE SHORT TERM. IN THE WAKE OF
THE TROUGH THAT BROUGHT OUR CURRENT BOUT OF CHILLY WEATHER...THE
PATTERN THROUGH THE NATION WILL BE ONE OF FAST...FLAT ZONAL FLOW FROM
PACIFIC TO ATLANTIC. AS IS TYPICAL WITH THIS UPPER PATTERN...THE
SHORT WAVES WILL LINE UP AND RIDE QUICKLY PAST KENTUCKY. IN THIS CASE
THE BULK OF THE ENERGY WILL STAY JUST TO OUR NORTH. THE FIRST OF
THESE WAVES IS DIVING EAST SOUTHEAST INTO THE GREAT LAKES EARLY THIS
MORNING AND WILL PASS BY TONIGHT WITH WEAKER PACKETS OF ENERGY
TRAILING BEHIND...AFFECTING THE REGION LATER WEDNESDAY AND INTO
THURSDAY MORNING. A MORE SIGNIFICANT WAVE WILL BE MOVING INTO THE
HIGH PLAINS THURSDAY MORNING WITH THE GFS SIGNIFICANTLY SLOWER THAN
THE NAM. OTHER MODELS LEND THEIR SUPPORT MORE TOWARD THE GFS SO HAVE
DISCOUNTED THE NAM FROM LATE WEDNESDAY ON...OTHERWISE A BLEND OF
CONTINUITY AND THE LATEST NAM/GFS WERE USED.

SENSIBLE WEATHER WILL FEATURE INCREASING CLOUDS TODAY...ESPECIALLY IN
THE NORTHWEST...AS A STRONG...BUT MOISTURE STARVED CLIPPER SYSTEM
ROLLS THROUGH THE NORTHERN GREAT LAKES. WINDS WILL ALSO BE INCREASING
WITH THE TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF THIS SYSTEM AND
ALONG ITS COLD FRONT. THE WIND GUSTS COULD BE AIDED FROM LATE
MORNING INTO THE AFTERNOON BY A MIX DOWN OF STRONGER WINDS ALOFT WHERE
SKIES REMAIN SUNNY. DRIER DEWPOINTS WILL ALSO LIKELY MIX DOWN IN
THESE LOCATIONS. THIS HAS PROMPTED THE NEED FOR A FIRE WEATHER WATCH
FOR THE AREA TODAY. THIS WILL LIKELY BE UPGRADED TO A RED FLAG
WARNING FOR WINDS AND LOW RELATIVE HUMIDITY LATER THIS MORNING FOR AT
LEAST THE WESTERN PORTION OF THE AREA.

THE WEST TO EAST PATH OF THE SFC LOW WILL STRETCH OUT ITS COLD FRONT
JUST NORTH OF THE CWA TONIGHT...KEEPING THE WINDS UP ALONG WITH
ADDING A SMALL CHANCE OF RAIN FOR THE NORTHERN PORTIONS OF THE CWA
INITIALLY AND THE REST OF THE AREA BY MIDDAY WEDNESDAY...SOUTH OF
THAT STALLED BOUNDARY. THIS FRONT WILL STAY NEARBY THROUGH WEDNESDAY
NIGHT WITH A MORE ACTIVE PERIOD EXPECTED LATE WEDNESDAY INTO THURSDAY
MORNING...AGAIN FOCUSED PRIMARILY FOR THE NORTHERN PORTIONS OF THE
CWA. THROUGH THE SHORT TERM...TEMPERATURES WILL BE PRETTY CLOSE TO
SEASONAL NORMS...AS WOULD BE EXPECTED DURING A ZONAL PATTERN.

.LONG TERM.../THURSDAY THROUGH MONDAY/

GENERAL MODEL AGREEMENT CONTINUES WITH GENERALLY ZONAL FLOW
GRADUALLY BECOMING MORE AMPLIFIED LATE IN THE PERIOD. UNCERTAINTY
REMAINS EARLY IN THE PERIOD AS TO THE EXACT TIMING OF INDIVIDUAL
SW/VS AND ASSOCIATED SFC RESPONSE. SW/VS WILL GRADUALLY WORK WEST TO
EAST FROM INTO THE PLAINS AND OH VALLEY FROM THE ROCKIES. THIS
SHOULD LEAD TO A COUPLE OF SFC WAVES DEVELOPING ALONG A STATIONARY
FRONT NEAR THE OH RIVER. THE MAIN SW/V SHOULD REACH THE PLAINS ON
FRI AND INTO THE NORTHEASTERN US BY SAT NIGHT.

INITIALLY...THE BOUNDARY WILL HAVE MOVED NORTH OF THE AREA JUST
BEFORE THE START OF THE PERIOD AS LOW PRESSURE DEEPENS OVER THE
PLAINS. A SW/V IS EXPECTED TO MOVE EAST TOWARD THE OH VALLEY ON FRI
NIGHT...WITH A SFC WAVE OF LOW PRESSURE ALSO TRACKING INTO THE OH
VALLEY ALONG THE BOUNDARY AND NORTH OF THE AREA. AN AREA OF LOW
PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS/MS VALLEY AS THE MAIN
SW/V TROUGH WORKS INTO THE PLAINS. THIS SYSTEM SHOULD TRACK INTO THE
OH VALLEY ON FRI NIGHT AND INTO THE MID ATLANTIC STATES ON SAT. A
COLD FRONT WILL CROSS THE AREA AT THAT POINT. UNCERTAINTY REMAINS
WITH THIS TIMING...WITH THE ECMWF NOW A LITTLE FASTER WITH THIS
SYSTEM. THE GFS ENSEMBLE MEAN IS EVEN SLOWER WITH THIS SYSTEM. OPTED
TO STAY CLOSE TO CONTINUITY...CLOSER TO THE 12Z GFS OR A MIDDLE OF
THE ROAD AS FAR AS TIMING. LATE IN THE PERIOD ANOTHER SYSTEM WILL
APPROACH THE AREA WITH A WARM FRONT POSSIBLY AFFECTING THE AREA ON
MON.

HAVE GENERALLY WENT WITH CHANCE POPS AS THE BOUNDARY LIFTS NORTH OF
THE AREA ON THU AM...AND THEN SLIGHT CHANCE POPS INTO EARLY FRI IN
THE WARM SECTOR. BROUGHT CHANCE POPS BACK INTO THE AREA ON FRI INTO
SAT AS THE PRIMARY LOW TRACKS INTO THE OH VALLEY AND THE COLD FRONT
APPROACHES THE AREA. WITH THE UNCERTAINTY IN EXACT TIMING...BROAD
BRUSHED POPS THIS PERIOD. WENT WITH CHANCE POPS WITH MOISTURE RETURN
LATE IN THE PERIOD.

&&

.AVIATION.../06Z TO 06Z/

EXPECTING VFR CONDITIONS TO PREVAIL AT ALL TAF SITES THROUGH END OF
TAF VALID PERIOD. WRF/NAM12 SOUNDINGS AND TIME HEIGHT CROSS SECTIONS
INDICATE THAT NOTHING MORE THAN FEW TO SCATTERED HIGH LEVEL CLOUDS
WILL INVADE THE SKIES OVER EASTERN KENTUCKY THROUGH 15 OR 16Z. BOTH
THE MAV AND METMOS MEMBERS ALSO SUPPORT THIS. ANTICIPATE A FEW
CLOUDS MOVING INTO THE VICINITY OF EACH TAF SITE AT 4 TO 5K BY
16Z...WITH BROKEN CLOUDS PERHAPS MOVING OVER JKL NEAR THE END OF THE
TAF PERIOD. WINDS WILL BE THE PRIMARY AREA OF CONCERN FOR LATER
TODAY...PARTICULARLY AFTER 15 OR 16Z...WHEN A LARGE PERCENTAGE OF THE
25-35KT 950-800 HPA LEVEL WINDS SHOWING UP IN THE FORECAST
SOUNDINGS...COULD MIX TO THE SURFACE DURING THE HEATING OF THE DAY
AT EACH OF THE TAF SITES.

&&

.FIRE WEATHER.../TONIGHT THROUGH TUESDAY/

NO PROBLEMS ARE EXPECTED BEFORE TUESDAY. ON TUESDAY...HIGH PRESSURE
IS EXPECTED TO REMAIN OVER THE SOUTHEASTERN UNITED STATES...WITH
DEEP LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES AND
ONTARIO AND LOWER PRESSURE REMAINING OVER WEST TEXAS. THIS PATTERN
IS CLOSE TO THE CLASSIC PRE-FRONTAL PATTERN FOR CRITICAL FIRE WEATHER
CONDITIONS.

LATEST MODEL TRENDS HAVE SLOWED THE APPROACH OF THE COLD FRONT
TUESDAY AS COMPARED TO YESTERDAY. AS A RESULT...WITH A BIT LESS
CLOUD COVER...AFTERNOON HIGHS ARE EXPECTED TO BE SLIGHTLY WARMER AND
CONDITIONS WILL BE MORE FAVORABLE TO MIX A BIT MORE DRY AIR DOWN AS
WELL AS MOMENTUM FOR GUSTY WINDS AND POSSIBLE SHORT PERIOD OF HIGHER
SUSTAINED WINDS. HOWEVER...SURFACE GRADIENT WINDS HAVE TRENDED A LITTLE
LESS THAN YESTERDAY WITH THE TIGHTEST SURFACE PRESSURE GRADIENT
SLIGHTLY FURTHER WESTWARD AND NORTHWESTWARD.

DEWPOINTS ARE EXPECTED TO REMAIN IN OR MIX TO AT LEAST THE LOWER
20S...WITH MAX TEMPS NEARING 60 DEGREES. THIS WILL LEAD TO MIN RH
BETWEEN 20 AND 32 PERCENT...AND 20 FOOT WINDS INCREASING TO AROUND
15 MPH IN THE PM. WINDS MAY END UP A LITTLE STRONGER ACROSS THE
WESTERN CWA PER RECENT GUIDANCE. WIND GUSTS OF UP TO 35 MPH WILL ALSO
BE POSSIBLE AS A LOW LEVEL JET DEVELOPS. AS OF THIS AFTERNOON...MORE
SUN AND DRYING OCCURRED ALONG THE WESTERN TIER OF COUNTIES...LEADING
TO SLIGHTLY DRIER FUELS THERE. WINDS ARE ALSO EXPECTED TO BE STRONGER
IN THE WEST ON TUE OR IN THE WESTERN BREAKUP OF THE FIRE WX PLANNING
FORECAST. UNCERTAINTY REMAINS...THOUGH...WITH RH POSSIBLY NOT
REACHING OR FALLING BELOW 25 PERCENT OVER THE FAR NW. WITH ALL THIS IN
MIND THEREFORE OPTED TO CONTINUE THE FIRE WEATHER WATCH WITH CRITICAL
OR NEAR CRITICAL CONDITIONS STILL APPEARING PROBABLE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF
LONG TERM...JP
AVIATION...AR
FIRE WEATHER...JP
Hazardous weather outlook, Mar 25, 5:15 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
515 AM EDT TUE MAR 25 2008

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-112-
114-116-261215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...
JACKSON...BOONEVILLE...MANCHESTER
515 AM EDT TUE MAR 25 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE THE WILDFIRE
THREAT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ087-088-110-113-115-117>120-261215-
BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
PRESTONSBURG...HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
515 AM EDT TUE MAR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITY AND SOUTHWEST WINDS COULD ENHANCE THE WILDFIRE
THREAT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP/GREIF

Nearby

Red Flag Warnings in Kentucky, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.